Thank you for your question. When using Tretinoin, derrmatologists recommend using a mild cleanser such as Cetaphil Skin Cleanser which is known to clean and soften the skin. Cetaphil comes in a 16 oz. bottle and I can say that Walgreen's Drugstore is one place which sells a "generic" skin cleanser which has the identical ingredients and the Walgreen's brand is about one half the cost of the Cetaphil and Walgreen's brand is named "Walgreens Gentle Skin Cleanser," costs about $6. for 16 oz. bottle in my area.
The above cleaner is a white liquid which comes in a plastic bottle. As far as moisturizers are concerned, Cetaphil also makes a gentle moisturizer which is excellent and can be used while being treated with applications of Tretinoin. Cetaphil moisturizer is available in lotion or cream form and is available at Walgreens in a comparable generic form. On the front label of this product is stated, "Compare to the ingredients of Cetaphil Mosturizer." I know the listing of ingredients is identical and in identical order for the generic cleanser as well as the generic moisturizer...and definitely less expensive!
Neutrogena also makes an excellent moisturizer. They make one which is designed for day usage and is lighter than the one they make for night usage. With Neutrogena, they make so many different moisturizers now, just be sure that you choose the ones which are their basic mositurizer and without any AHA or glycolic acid.
AHA or Glycolic Acid used in conjunction with Retinol is NOT recommended, doing so leads to marked redness, peeling of the skin, considerable skin discomfort--extreme stinging, excessive and often painful irritation of the skin. My drug resource handbook also states the following: "Topical application of sulphur, benzoyl peroxide, salicyclic acid, resorcinol OR any other product with strong drying effects potentiates adverse reactions with Tretinoin." (Resource: Lexi-Comps Drug Information Handbook 13th Ed p. 1508.) AHA and glycolic acid definitely have strong drying properties and can certainly cause extreme skin irritation, can make the person's skin appear to have a very red, painful and "burned" appearance which results in extreme dryness and flakiness of the skin.
Also, be sure to avoid excessive intake of Vitamin A (found in cod liver oil, halibut fish oil) while using Retin A. Avoid taking any vitamin A supplements while on this medication.
Avoid using herbs such as dong quai, St Johns' Wart while taking Retin A since both these herbs have been found to cause excessive photosensitivity when used in conjunction with Retin A.
There are several different strengths of Retin A-range from 0.025%-0.1% for example. Typically, dermatologists recommend beginning with the mildest strength possible for their patients, then determining how their patient's skin reacts/improves, etc. after a period of time. If necessary, the Dr. will perhaps suggest a different strength for the patient based on the patient's individual response.
I hope the information I have provided has been helpful. If so, please CLICK on the right GREEN "ACCEPT" button and please provide POSITIVE FEEDBACK. Consideration of a BONUS is always deeply appreciated too!
Thank you, XXXXX XXXXX your question and best of luck to you!
I believe I have comprehensively answered your posted questions. Unless there is a need for further clarification, please CLICK on the RIGHT GREEN "ACCEPT" button at this time so that I am enabled payment for services rendered and your question closed. Thank you.